Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


29 yrs of HIV
Jan 27, 2013

I've lived most of my life with HIV (29 yrs). There was no tx in late 1984 but I later received tx twice since diagnosis. 1996-1999 and 2003-2006. I stopped tx both times because the side effects of the meds were so severe I was constantly ill (including several hospitalizations). I have been blessed with good health for the most part. However, 8/2012 I found out I had BCC (skin cancer) and had it removed. I was concerned that my cd4 count might be getting low and ask for bloodwork to be drawn (it had been more than 5 yrs since I was at a doctor's office). My cd4 count was 126. This last week I went to the hospital for shortness of breath and a lung infection and asked for bloodwork to be drawn. Cd4 count is 65 and my viral load is 450,000. I set up an appt with an ID physician. Do you think I can achieve an undetected VL and increase my cd4 to a healthy 350 or above with treatment? Or, is my immune system weakened to the point it will be very difficult to? Sorry for the lengthy narrative but think it may give you a better understanding of my situation. Thank You for your time and patience

Response from Dr. Holodniy

Yes, current HIV treatment regimens are very effective and you should be able to get your viral load to undetectable. It is difficult to predict whether you will be able to get your CD4 count up to 350 or higher. In addition, the lower the CD4 count is when you start, the longer it may take. But you absolutely need to start now and get your immune system recovered.



Previous
HSV-2 'Reactivation' and Viral Load and RPR
Next
VL 470 From 20 after a year on atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement